Mullerian adenosarcoma of the uterus associated with tamoxifen treatment for breast cancer


Ceylan Y., DOĞER E. , Cakiroglu A. Y. , VURAL Ç. , YÜCESOY İ.

TURKISH JOURNAL OF OBSTETRICS AND GYNECOLOGY, cilt.12, ss.244-247, 2015 (ESCI İndekslerine Giren Dergi)

  • Cilt numarası: 12 Konu: 4
  • Basım Tarihi: 2015
  • Doi Numarası: 10.4274/tjod.44341
  • Dergi Adı: TURKISH JOURNAL OF OBSTETRICS AND GYNECOLOGY
  • Sayfa Sayısı: ss.244-247

Özet

Mullerian adenosarcoma following tamoxifen therapy is a rare condition. Our aim was to report the youngest patient in the literature with uterine mullerian adenosarcoma who was undergoing tamoxifen therapy for breast cancer. A premenopausal woman aged 38 years who was undergoing tamoxifen therapy for breast cancer, was admitted with symptoms of lower abdominal pain and irregular vaginal bleeding and malodorous vaginal discharge that had continued for at least 6 months. A pelvic examination revealed a large and malodorous polypoid mass protruding through the cervix and an enlarged uterus. A biopsy from the protruding polypoid mass was reported as a large area of necrosis with neoplastic mesenchymal cells. The patient underwent a total abdominal hysterectomy, bilateral salpingo-oopherectomy, pelvic-paraaortic lymph node dissection, and omentectomie. The histologic diagnosis was Mullerian adenosarcoma. As a result, she was discharged to the oncology department. The woman is alive and her chemoradiotherapy treatment is ongoing. The role of tamoxifen therapy in the development of endometrial neoplasms remains unclear, but all cases of endometrial thickening and vaginal bleeding must be investigated for Mullerian adenosarcoma in tamoxifen users.